Can I experience increased seizure symptom... - Epilepsy Action

Epilepsy Action

2,294 members771 posts

Can I experience increased seizure symptoms while upping my dose

LaineyC9599 profile image
LaineyC9599

I have been on 125mg lamotrigine for a number of years however, in the last few weeks, I have been experiencing a sort of bubbling in my scalp which has previously been a precursor to a seizure. I spoke to my doc who has increased the dosage to 150mg which I have taken for the last few days but I seem to be experiencing more bubbling than before. Can this be common?

19 Replies

Hi I used to be on lamotrigine but it was combined with topimax ( now just on the topimax) but I did find that when a dose change happened it did cause issues like possibly more fits but these would settle down once the new dose had settled in which I found was between 1-3 months but this bubble feeling in the head I don't remember having but if you get it before a fit then treat it as a warning and whatever you do to protect yourself in the possibility of a epilepsy fit I would do until the feeling has passed and you feel safe or you have had the fit.

Hope this helps you and good luck

Thank you so much for your reply

Hi LaineyC9599 I have been on Lamotrigine 250mgs 2x a day for Years, and I haven't had any side effects, I did experience some side effects when I was first put on it and when they increased dose I did have a lot more seizures than normal. There is only another couple of side effects I had at first sleepiness and I couldn't stop blinking but they didn't for long. I don't get any warning of having a seizure. I hope my comment has helped you in some way.

LaineyC9599 profile image
LaineyC9599 in reply to LC67

Thank you for replying. It has really helped

I remember when I was increasing my dose I def felt weird sensations and out of whack. Same when I would go down a bit. I don’t think they are seizures so much as your brain reacting to the change. I have to admit Lamotrigine is one of the hardest medicines I’ve ever had to get used to and I’ve been on it for about 12 years. Good luck and hope the side effect passed soon!

LaineyC9599 profile image
LaineyC9599 in reply to katidid

Thank you for your reply. I have been on lamotrigine since 2005 and this is the first time I have had to increase the dose.

katidid profile image
katidid in reply to LaineyC9599

Seems like you me doctor is being safe and titrating you up slowly. Hope the side effects wear off soon and you feel better!

LaineyC9599 profile image
LaineyC9599 in reply to katidid

Thank you for replying

I've been on Lamictal for 6 months now 100mg daily. I was on 150mg but side effects were worse, ie irritability, tiredness, headaches and more seizures. My Neurologist will be trying Topiramate soon. I'm waiting for his response.

mearsery79 profile image
mearsery79 in reply to lgd333

I was on topitMate but hated the feelings it gave me

lgd333 profile image
lgd333 in reply to mearsery79

I'm on Topiramate now and reached 100mg daily. Ended up in A&E this week after 8 weeks on it.

mearsery79 profile image
mearsery79 in reply to lgd333

I was taking 4 pills because Iostly have my seizures at night during my sleep or right before I wake

mearsery79 profile image
mearsery79 in reply to lgd333

What is A&E

lgd333 profile image
lgd333 in reply to mearsery79

Accident and Emergency ie Casualty... Taken there by ambulance.

mearsery79 profile image
mearsery79 in reply to lgd333

Ohh ok we say ambulance

Now I’m on divalproex extended release 250mg 3 at night

lgd333 profile image
lgd333 in reply to mearsery79

Never heard of it.

mearsery79 profile image
mearsery79 in reply to lgd333

I was taken last week for 4 seizures and a grand mal

lgd333 profile image
lgd333 in reply to mearsery79

Hope you feel better now. Take care.

You may also like...